Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Jul, 1975, Volume 43, Issue 4

The Distribution of Tenant Benefits in Public Housing<771:TDOTBI>2.0.CO;2-7
p. 771-788

Michael P. Murray

In this paper we estimate the Hicksian equivalent variation of consumer's surplus for a sample of public housing tenants and examine the distribution of these surpluses by household characteristics. To do this we estimate the parameters of a generalized CES utility function (imposing second order constraints as needed) and of a Cobb-Douglas utility function. The Cobb-Douglas specification is rejected statistically and benefit estimates based on it follow a significantly different distributional pattern than those estimated with the generalized CES, although there is not much difference in average benefits.

Log In To View Full Content

Journal News